View Full Version : no success with propecia

05-06-2011, 12:50 PM
Hi Guys,

I have now been on generic propecia for 15 months and all can say is that it has really made things worse. 15 months ago I had much more hair, see pictures 15 months ago and a picture I took today.

What should I do, please help!!!


05-06-2011, 05:33 PM
that is really scary to tell you the truth. i would speak with a hair restoration doctor.

05-06-2011, 09:27 PM
I have been on this forum and told people that propecia is not working for me and people has said "ride it out". Apparently this has not been working for me. What happens if I quit propecia, will it be worse or could it have a reverse reaction??? I need to know how to act and at least save the hair I have.



05-06-2011, 09:46 PM
what other recommendation can people give you? riding it out works for majority of men taking propecia. unfortunately, that answer applies to most men but not all. nobody can tell you if you're one of less than 10% of people who continue to lose hair after starting propecia. if your genes are genetically programmed to go bald or thin then there's no telling whether you'd be in better shape now had you not started propecia. it could be worse, it could be better. if you're programmed to go bald then you'll go bald with or without propecia. it may speed up the process or it may slow down the progression of your hair loss. either way we have little to no control over it. go see a doctor and have your hair checked out. people can give recommendations on this forum and tell you things like 'ride it out' but all those information may or may not apply to you.

05-06-2011, 10:07 PM
What ever is causing this, looking at the before and after pictures I'm certain propecia has not helped me. I came across this forum and this is exactly what has happaned to me. (cant link to the site )
My side effects are oily skin and extra fat at the mid sectionthat was never there before. Do you think I should go off the drug entirely or decrease it to say every other day for a week or so than quit?


05-07-2011, 04:22 AM
you said you used generic propecia for 15 months.. what is its name and where did u obtain it from?

05-07-2011, 05:59 AM

I think the most important thing to do is not panic. I think the users have posted measured responses but there are many variables to consider. For starters, did you use the same camera / conditions on both occasions? (aperture, lighting, etc). Secondly, was your hair the same length on each occasion? it looks like this may not be the case. Propecia may have not visibly taken hold until several months after you started it. Therefore, you may have maintained from that point, rather than when you started. Worse case scenario, maybe a boost from other therapies would help. Minoxidil is the obvious choice (though I agree with the others that it is imperative that you see a board certified physician who will guide and most likely reassure you on the best course of action). Aside from that, you have PRP and the lasercomb / LLLT. I imagine that I will get much stick from other users for even referencing the last one but I willl say this... Please refer to several of the IAHRS doctors (including Dr Alan Bauman, Dr Robert Reese, Dr Charles and many more) and make up your own mind. I am raising this as a means of maintenance / prevention as opposed to the hair loss elixir. It won't grow it back I doubt, but could it strengthen what still remains?... I would say that you have a shot. At your stage the goal should be maintainenance until something better comes along which hopefully should'nt be too long. With the amount of hair you have left coupled with the various points I've raised I would conclude that have much to remain optimistic about.

Best of luck mate and let us know how you get on :)

05-07-2011, 09:39 AM
guys, thansk for your comments. I use real propecia. I live in Sweden and buy it from our state monopoly pharmacy, its the pink pills with a P on, so its legit.

Regarding maintaining, I just dont believe I have done so during the last 15 months. Looking at the pictures, I have not maintained anything. I started propecia because I could see very small signs that I was loosing hair. When I went on propecia, it accelerated. I just dont believed that it is a coincident that my hairloss started to accerelerate the moment I started to take propecia.

Also, every morning when I'm fixing my hair I can loose up to 40 strands of hair in the sink, strong thick healthy hair. That is just not right. I realize a human being looses up to 200 strands of hair everyday, this is just in the morning standing in front of the sink for 2 min. Something is not right here.

I need to at least get off if for a couple of months to see if propecia is causing this. Should I stop cold turkey or wear it off??

I'm surpirsed that of the millions using this drug no one has been reacting like I have. This cant be that uncommon ...


05-07-2011, 09:43 AM
yes I used the same camera on my blackberry phone. My hair in the before picture is a little bit longer, but not that much. I think even the quality of the hair has worsened looking at the before and after picture ...

05-07-2011, 10:05 AM
Ok, if you used the same conditions / camera then I guess you can eliminate that. I think you need to check with the IAHRS and go and see a local doctor as they will best placed to advise you. This should be a priority for you. Beware of fake meds being sold on the internet. Unless you had a doctor's prescription, it is a real possibility that the tablets did not contain finasteride, hence the lack of a positive result. Don't waste any more time on the forums mate. Get a proffesional opinion. The best you will get here is a supportive ear from the layman (albeit with total understanding of how you must be feeling).

Good luck and stay optimistic. You still have plenty of hair to save!

05-07-2011, 10:15 AM
Thank you for the supportive words. Yes, I have doctors prescription for the drug.

I will see a physician first thing next week and will update this.


05-07-2011, 05:16 PM
Wise move.... Good luck!